Erythema leprosum - after treatment of Lepromatous Leprosy

Erythema leprosum - after treatment of Lepromatous Leprosy

Author Eickelmann, Mareike Google Scholar
Steinhoff, Martin Google Scholar
Metze, Dieter Google Scholar
Tomimori-Yamashita, Jane Autor UNIFESP Google Scholar
Sunderkoetter, Cord Google Scholar
Institution Univ Klinikum Munster
Universidade Federal de São Paulo (UNIFESP)
Abstract P>Leprosy is usually well-controlled by multidrug therapy (MDT). However, in case of noncompliance or leprosy reactions, it may present a therapeutically challenge. A 33-year-old Brazilian woman with lepromatous leprosy was treated with MDT for one year, but then discontinued therapy because she wanted to have children. Eight weeks after stopping her medications, she developed a severe and recalcitrant erythema (nodosum) leprosum (ENL) which presented histologically with thrombosed small veins and neutrophilic inflammation in fat septa, but without arteritis. During her pregnancy and ensuing lactation period, glucocorticoids were the only suitable drug. With the use of the shortened WHO/MDT regimen (one year vs. two years of treatment), ENL will probably be seen more often after the end of leprosy therapy. It needs to be rapidly recognized and treated to avoid damage to eyes or kidneys.
Keywords leprosy
mycobacterium leprae
Erythema nodosum
liprosy reaction
drug therapy
Language English
Date 2010-06-01
Published in Journal Der Deutschen Dermatologischen Gesellschaft. Malden: Wiley-Blackwell, v. 8, n. 6, p. 450-453, 2010.
ISSN 1610-0379 (Sherpa/Romeo, impact factor)
Publisher Wiley-Blackwell
Extent 450-453
Origin http://dx.doi.org/10.1111/j.1610-0387.2009.07294.x
Access rights Closed access
Type Article
Web of Science ID WOS:000278109000007
URI http://repositorio.unifesp.br/handle/11600/32615

Show full item record




File

File Size Format View

There are no files associated with this item.

This item appears in the following Collection(s)

Search


Browse

Statistics

My Account